MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported device is not available for evaluation and has been discarded.
 
Event or Problem Description
It was reported that during a thoraco-abdominal aneurysm repair, a t-branch graft implant was placed with a 12f high-flex ansel guiding sheath introducer via high brachial cut down.The 12f sheath valve was leaking / squirting with each heartbeat (manufacturers report number 1820334-2017-01351) while a competitor's 4f catheter was placed over a wire through the valve.The sheath was replaced with a second 12f flexor high-flex ansel guiding sheath, which also had some leakage, but eventually stopped (manufacturers report number 1820334-2017-01368).The patient did not require any additional procedures due to this occurrence.The doctor approximated 500cc of blood loss.
 
Additional Manufacturer Narrative
Corrected information: health professional, user facility, company representative.Investigation - evaluation.A review of the complaint history, device history record, documentation, instructions for use (ifu), and quality control, was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6661117
Report Number1820334-2017-01368
Device Sequence Number210462
Product Code DYB
UDI-Device Identifier00827002477018
UDI-Public(01)00827002477018(17)180826(10)6154627
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL1-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date06/22/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 DA